Hi. I’m in my 30s with yopd my specialist has told me I need to have these patches as I can’t tolerate tablet form medication well. Im currently on rasagiline only. Im really worried about starting these meds as I feel like I’ve got some form of dementia. I can’t think straight my short term memory is dreadful and have read these things can alter your thinking ability. Should I be concerned?
We found a good deal of information on Rotigotine patches on our website here, which we’d recommend as a jumping off point to explore the other articles, help pages, and archived forum discussions. We hope you might find some comfort in that knowledge. And in addition to speaking with your GP and Parkinson’s nurses about this, we’d encourage you to call our helpline at 0808 800 0303. It’s staffed with wonderful caring trained advisers who can offer myriad avenues to support you may not have considered.
Wishing you the best,
I think it is correct to be concerned.
I was on Neupro (rotigotine) patches for a short while. This was as part of a shift off of Ropinirole. Both are dopimine agonist. I moved to Sinemet after the patches and am still with Sinemet 5 year later.
I had two problems with the patch otherwise it was okay. Firstly, after a short time period I developed a skin sensitivity to the patches and would have irritation and blisters forming wherever the patch was placed.
Secondly, I had some impulse control disorders which resulted in a lot of money spent. This however is not specific to Rotigotine, but to dopamine agonists in general . It was the same when I was on Ropinirole. If you have any addictive tendencies, please be cautious. I also had an issue with blanking out without warning - not a good thing when driving.
Here is an excerpt from the Rotigione insert (bnf.nice.org.uk):
“Treatment with dopamine-receptor agonists is associated with impulse control disorders, including pathological gambling, binge eating, and hypersexuality. Patients and their carers should be informed about the risk of impulse control disorders. Ergot- and non-ergot-derived dopamine-receptor agonists do not differ in their propensity to cause impulse control disorders, so switching between dopamine-receptor agonists will not control these side-effects.”
If you do end up with Rotigione, then I highly recommend starting on the lowest dosage and slowly titrating up as specified by the manufacturer. This allows your brain to adjust and for you to find your tipping point.
Best of Luck! Mannie